Birth Control -- Weight gain?

  1. EDIT.

    haha, I have NO idea why "falling" is in the title, I must've accidently typed it in there, meaning to put it somewhere else. LOL. WHOOPS!


    I worked really hard these past two semester to get a really in shape, toned body. Welll, I did that, but now all the progress I made is coming undone as I am home from school.

    Anyways, for some health reasons, I am now on birth control, but lately I have been having borderline uncontrollable cravings for food, and a lot of it! I generally have a small, easily satisifed appetite, but now all I want to do is eat-- and it's showing up on my tummy! :sad: I am not looking foward to the day my love handles come back!

    Does anyone have experience with BC affecting their weight/cravings?

    Is there a way to overcome it?

    help! please, I want to stay a size 4. :sad:
     
  2. some kinds of birth control do that to you - my supervisor at work, who is 24, has just gotten finished losing the 40 pounds that it made her gain. she's 5'1 and naturally small-framed (she's korean). we were talking about it one day and she recommended Estrostep if you have to/want to be on BC but not gain weight, because that's what she was on at first, and she didn't gain until they switched her to something else. i can also vouch for estrostep, even though i was only on it for a month.
     
  3. I had Ortho Tricyclen and I didn't gain any weight. In fact they made my boobs bigger and I lost a bit of weight. I felt a lot more healthy also cause everything was so in control.
     
  4. Personally, I am not a fan of BC (I was on it since I was about 15 up until a year ago). But the weight gain is because of your hormone levels being off- hence feeling more hungry- hence gaining weight. Best advice is to ask your DR for the lowest dose of BC you can take... or not take it at all (but I of all people understand how it is used for health purposes here)

    I think your body needs to get used to being estrogen dominant too (the type of hormone realsed by BC). Ehh... my answer kinda sucked :shame:
     
  5. It happened to me.. but then I just hit the gym a little harder. I had Diane 35 and at most it was something like 5-7 lbs, so nothing that a little sweating won't take care of !
     
  6. thanks guys!

    If you recall I made a thread awhile back about horrible period cramps.Turns out it wasnt a cramp but the syst that naturally occurs when you ovulate, burts on me-- and there was probably a chance of that happening again, so BC = no ovulation - no syst! plus I will finally have a regular period!

    still, ugh, I hate feeling hungry 24/7!

    :sad:

    thanks to whoever fixed my title!

    PS:

    how long did it take for you to notice a, erm, difference in boob size? I'm PRAYING mine grow a little bit!
     
  7. hey dani!

    I suggest trying the Nuva Ring - its actually quite amazing. I started it about a year ago and i think the changes were pretty noticable. Also, its not a pill. you only need to take it out/ put it in once a month! so no need to remember to take it every day.

    Since i went on the nuva ring, I've had less than 5 pimples, maintained my weight at normal healthy weight range, after fluctuating 40lbs for the past 5 years, and this has nothing to do with exercise and diet since i dont really exercise and eat about 3 bars of chocolate a day. Eat what you want, and that includes junk food. Otherwise, you'll just start binging which is what i used to do.

    haha.. concerning boob size.. i don't think you'll notice since they grow so slowly =( i don't even remember when i started getting boobs haha. My verdict is that I'm making myself think that I'm filling my cup better than i did before.

    hope it goes well!! sorry about the cyst!
     
  8. dont know if i gained weight with bc, coz i have a thyroid problem as well.. but all i know is, it made my face clearer...
     
  9. i was on diane 35 for a year, but then it started making me super crazy. i was stressed and paranoid and just nuts. so i went off it, and got on yasmin. no weight gain, i actually lost a few lbs, and my boobs grew a little. not a lot. but enough to tell. been on that for about a year, and i feel fine.
     
  10. i'm gonna have to see about this nuva ring....is it hard to...uh...retrieve?
     
  11. I'm on Yasmin, and haven't had any weight gain. It also helped with my acne, as well as making my boobs quite a bit larger. :o)
     
  12. That's what I'm on right now!

    The cravings seem to have calmed down a little bit, thank goodness.


    I've still got my fingers crossed about the boobs growing! I've been a full A, barely B my whole life! While those are excellent grades to get in college--- I want a darn C ! haha.
     
  13. I've been taking Mircette (low dose pill) for over 3 years now and feel fine. Initially, I lost weight despite eating more, but gained it back after 4 months. I was a full A when I started and now am a full B! I really don't know how long it took to get here, as I only recently started buying bigger bras since the older ones were digging into me and just felt too small. The BCP's also cleared up my pimple-prone skin and got rid of cramps and bloating. I'd definitely recommend it!
     
  14. ack, double post, sorry!
     
  15. I think bc must work differently for everyone. I can certainly understand the theory that it can be bad for you, and there are solid points to that argument. I know that megs is very against it, and if you get bad side effects from it, then I guess it isn't very good for you particularly.

    But there is a whole other case to be made for the health BENEFITS of being on bc. It prevents certain tpyes of cancers, and prevents the development of all sorts of reproductive problems from cysts to pain. The first women to go on continuous birth control for health reasons were actually female Ob/gyn's and nurse practitioners. Obviously, they are experts, and wouldn't put themselves on something that they felt was harmful.

    Lots of studies have also shown that there is NO correlation between weight gain and bc. There USED to be, but now that the dosages are so incredilby low, the side effects -- like weight gain -- are minimal.

    Anyway, I'm a huge fan of the bc pill. So I'd say not to let concerns about weight gain deter you from enjoying the benefits:biggrin:

    And I do think the boobs get a bit bigger...although I was starting with pretty much nothing:p